Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Constant sunburn pain all over body. Getting relief after using benzos. Proper treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have constant sunburn like pain all over my body that started about 11 yrs ago. It is there 24/7 and the only thing that helps is clonazapam or another benzo. Doctors have no clue what it is and most just say it must be anxiety because the benzos work but i know its something else. I cant go a day without benzos or the pain is excrutiating, completely intolerable. Its not visable, its burning pain inside...even my organs, eyes, brain, muscles, everything feels like its on fire....the benzos calm it down, but the fires always 41 year old male and have suffered for 11 years.. it started in my eyes and within 2 weeks it was my entire body.... Do you have any answers for me? Thankyou
Posted Mon, 28 Jan 2013 in General Health
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

You case is interesting and but difficult too. Even your attending physician is facing to solve it. I will try to give my best effort to help you in this problem.

Benzodiazepines are used for anxiety and sleep problems for short duration. On long term use, these medicine lead to dependance on them.

From your description and response to benzodiazepines, we should suspect presence of psychological problems like anxiety and depression. In your medical history, you already mentioned about chronic depression. These disorder also present as somatoform disorder in which patient has multiple and disabling pain/other complaints with normal investigation.

Psychological issues can cause above symptoms by causing muscle spasm, as we used to have headache during tension due to forehead muscle spasm.

Following steps and measures will help you:
-Get check up of hormones (specially thyroid) as its imbalance can cause your symptoms by affecting psychological health.
-Vitamin deficiency: Vitamin deficiency can present with similar symptoms. Get serum B12 level. Start multi vitamins as they are easily available.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.
-Stop substance use if present.
-Get concurrent opinion from psychiatrist apart from seeking opinion from other physicians. If you are already on treatment for depression then it need to be modified for better relief.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Dr Ashish XXXXXXX Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor